caret icon Back to all discussions

Stomach Pain with Heart Failure

Hi All - Newbie here. I was diagnosed with Heart Failure 4 years ago. I wa put on a stack of meds (Entresto, Doxazosin,Eplerenone, Furosemide). In the autumn of last year I started feeling worse and had an ECG, where it was Identified that Atrial Fibrilation and was put on blood thinners. Since that period I have had a lot of stomach pain (sharp burning pain low down in the stomach). I have been put on Lansoprazole but it is not making much difference.
Does anyone else have experience of this?
Many thanks

  1. Hi. Welcome to the community. It will be neat hearing what community members have to say. In the meantime, I am wondering if perhaps this would be a great question to pose to your doctor. If the Lansoprazole is not working, perhaps your doctor may want to look into this further and see if there may be another solution to help you feel better. What do you think? John. heart-failure.net community moderator.

    1. Thank you for sharing and welcome to the group. I personally don’t have any experience with Lansoprazole however, I would contact your cardiologist to discuss adjustments in medication. I’m sorry to hear that you were experience atrial fibrillation. That’s definitely not a fun experience and I can understand as I’ve had atrial fibrillation in the past as well. Sometimes, medications have different side effects and stomach irritation was a common theme that I would wish on anyone. Hopefully, your stomach issues have subsided. Take care and feel free to continue to update us. Leslie (Community Moderator)

      1. Hi John and Leslie. Many thanks for your responses. I have raised the issue with the Cardiologist who has stated that stomach pain is not related to the heart failure and said I should just go and see my local doctor. My local doctor is the one that has tried the Lansoprazole (which has not really worked). As you say I am on so many meds that it is very probable they are causing the irritation. I am seeing my local doctor again next week to follow up but I just wanted to see if anyone in the community had a shared experience. Many thanks again.

        1. Thank you for the update. Glad to hear you have an appointment to talk to your doctor about your situation. I do hope your discussion goes well and your doctor can get to the bottom of your stomach pain so that you can start feeling better. Would you mind updating us how it goes? Wishing you all the best. John. community moderator.

        2. Thank you for the update. And yes, some meds have terrible side effects causing severe irritation especially if you are on a lot of medications. When I was taking 40 pills daily directly post heart transplant, my stomach didn’t know how to feel, it just did circles going around and around. Not a fun feeling, but hopefully everything subsides quickly. Leslie (Community Moderator)

      Please read our rules before posting.